Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 24, 2001, 1:12 AM CDT for Lee County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 1:12 AM CDT (06:12 UTC)
- Expired
- May 24, 2001, 1:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 240612 SVRMEM MSC081-240645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 112 AM CDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 145 AM CDT. * AT 110 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER TUPELO...MOVING EAST AT 45 MPH. DIME SIZED HAIL WAS REPORTED IN TUPELO WITH THIS STORM. * CITIES IN THE PATH OF THIS STORM THROUGH 145 AM CDT INCLUDE... SALTILLO... PLANTERSVILLE... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3435 8881 3417 8879 3420 8854 3438 8854
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:17 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 23, 8:17 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 817 PM CDT WED MAY 23 2001 CURRENT FORECAST ON TRACK WITH PRECIP MOVING INTO NORTHEAST ARKANSAS. WILL PROBABLY UPDATE BASED ON RADAR TRENDS LATER IN THE EVENING... BUT NO REASON FOR UPDATE AT CURRENT TIME. .MEG...NONE.
In the hours before
Local storm report, May 24, 1:02 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM MEMPHIS TN WIND DAMAGE
05/23/01 SHELBY NUMEROUS TREES AND
POWERLINES DOWN
THROUGHOUT MID TOWN.
REPORTED BY MEMPHIS/
SHELBY COUNTY EMA.
1000 PM MEMPHIS TN WIND DAMAGE
05/23/01 SHELBY SEVERAL WINDOW BLOWN OUT
OF METHODIST PROFESSIONAL
BUILDING. ALSO DAMAGE TO
ROOF. REPORTED BY
MEMPHIS/ SHELBY COUNTY
EMA.
1000 PM MEMPHIS TN WIND DAMAGE
05/23/01 SHELBY 7 TREES DOWN ON SEPARATE
HOUSES IN MID TOWN.S
REPORTED BY MEMPHIS/
SHELBY COUNTY EMA.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:26 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.